Re my post on methotrxate

Thank you all from the bottom of my heart for taking the time and effort to reply.

I'm at a funeral today so whilst stays at my daughters in fleet (I live in Huntingdon) I took my first dose yesterday as I have my girlfriends fathers funeral at 3 today in Cambridge. Thank god I did. Took the tabs then half an hour later fell into a horrible "drug induced" sleep. Have been sick half the night, got flu like symptoms everywhere that feel like morphine withdrawal. Joints hurt. After initial sleep, no sleep all night even with a high pow sleeping tab which is to help me sleep while I wean off benzodiazepines. Feeling cold in a warm room wheras having been on pred for 18 years I'm used to being hot all the time. I'm on hydrocortisone now as my adrenals are shot. HC far better. At a lower dose 20-30mg. It's was after this change that the illness came about. If I have to tolerate that every week. My relationship with methotrxate will be a short one and I'll go onto azathioprine which I know I can use.


11 Replies

  • Well chin up be strong x

  • Took first dose yesterday. Never again. Back to azathioprine for me.

    Pete x

  • Thinking of you and wishing you well ... Xx

  • Thats a shame as im on methotrexate, im going into my 5 TH year now, when I first started it i had the same, so I changed the time to evening after my dinner and bath, I must admit even noe I have to take anti sickness tabs but apart from that im kool, hope u get sorted

  • It is a shame coz I've spent 6 months waiting to go on that but the thought of having to tolerate that once a week. No thanks. I'd rather take nothing and painkillers on a flare. Will probably go back to my old stalwart azathioprine as I had no trouble with that and my UC completely cleared up with that. I have no sickness, headache or anything with azathioprine. So going to ask to go back on to that.

    Thanks anyway and good luck

    Pete x

  • I want to genuinely and sincerely wish you all the best of luck.

  • Thanks Ken

    . I hope they speed it up but was told by the specialist rheumatology nurse that it will be discussed and hopefully I can be prescribed azathioprine at the next nurse appt on 2/10. The problem is pain management. Low level drugs like co codamol 500/30 are fine until I get one of those days where they just do nothing and I might as well be eating smarties. I don't like opioids coz of the fact they turn me into a zombie with memory problems. Whilst on morphine, I seriously thought I was starting to suffer from dementia. No recall of names. Short term- useless. The "why did I come out here" when I went to the kitchen syndrome. I've always had an incredible memory and a very sharp intellect so to lose that on top of the physical problems would be a nightmare.

    Have you any other pain relief ideas? Diazepam seems to help but my doc seems rather loathe to prescribe them but would hand out tramadol like fruit pastilles and tramadol gave me brain zaps due to it's SNRI component. Hated being on it

    So until I can start the azathioprine its back to days where my feet hurt so much that I can't walk. My daughter who's doing a nursing degree and in her last year says that they're rebound pains coz I have been withdrawn from pred which I had been on for 18 years at 20mg per day. Apparently after being controlled for years by steroid, the pain nerves go on the rampage and just start firing all together and that's what causes the excruciating pain. When I get days like that not even opioids stop it they just make me zombified. Diazepam does the job just as well as morphine but isn't quite as addictive as morphine but doesn't turn me into a mindless zombie.

    Any ideas??



  • Apart from my medication I also use a TENS Machine which helps me somewhat? It may be worth giving one a try?

    Good luck


  • Thanks ken

    Today feel a little better symptom wise. But all pain in feet and legs gone. Can run up stairs. No burning in my feet. Hope this is not a case of "what might have been" had my body not had an extreme toxic reaction to methotrexate

    If it is, it's a shame. Coz my legs, feet, and hands haven't felt this good for months, possibly years.

  • Hopefully ou can get something else from doctor or nurse . Good luck Pete x

  • hi

    Hoping to get back onto azathioprine

    worked wonders for me before

    Thanks Aud x

You may also like...